Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 153, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 13, 2002, 6:44 PM CDT for Lee County, Phillips County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2002, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 13, 2002, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, AR, Phillips County, AR
The radar
The Memphis radar (KNQA), 128 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478 WUUS54 KMEG 132344 SVRMEM ARC077-107-140030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 637 PM CDT TUE AUG 13 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN EASTERN ARKANSAS PHILLIPS COUNTY IN EASTERN ARKANSAS * UNTIL 730 PM CDT * AT 643 PM CDT...WEATHER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS IN WESTERN LEE AND PHILLIPS COUNTIES MOVING EAST AT 20 MILES AND HOUR. * CITIES IN THE PATH OF THIS STORM THROUGH 730 PM CDT INCLUDE... WATKINS CORNER... LAKE VIEW... MARVELL... RONDO...LEXA... WEST HELENA... LAGRANGE...MARIANNA... .INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. THERE COULD BE SOME STRONG GUSTY WINDS WITH THESE STORMS. .REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3465 9113 3416 9107 3444 9067 3493 9051
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:26 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 13, 3:26 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 326 PM CDT TUE AUG 13 2002 REGIONAL RADAR LOOP THIS AFTN WAS SHOWING A LINE OF TSTMS EXTENDING FROM WRN KY SWWD THRU AR INTO ERN OK. THE TREND OVER THE PAST HOUR HAS SHOWN WEAKENING...BUT EXPECT THESE STORMS TO MOVE INTO NW SXNS OF THE FA THIS EVENING BRINGING SOME LOCALLY HEAVY DOWNPOURS. RAINFALL AMOUNTS HAVE BEEN HEAVY WITH THE STORMS OVR MO TODAY. SFC ANALYSIS PLACES THE ACTUAL FNT FROM IL SWWD THRU MO INTO OK. TEMPS WERE FAIRLY UNIFORM WITH READINGS IN THE MID/UPR 80S AND DPTS GENERALLY IN THE 70S. THE UPR TROF OVR THE CNTRL CONUS WILL AMPLIFY FURTHER DURING THE NEXT 24 HRS AND THEN BEGIN TO WEAKEN WED NITE INTO THUR. THE ASSOCIATED SFC FNT WILL MOVE SEWD THRU MO OVERNITE AND STALL ACROSS NRN SXNS OF THE FA WED MORNING. WITH LARGE SCALE FORCING AND DEEP MOIST PRESENT WILL CONT LIKELY POPS ON WED FOR ALL AREAS AND INTO WED NITE FOR SE SXNS. EXPECT LOCALLY HEAVY DOWNPOURS AGAIN AS PW VALUES WILL EXCEED 2 INCHES ACROSS THE FA. TIME SXNS SHOW DRYING IN THE MID/UPR LVLS THUR THRU FRI AND THEN A RETURN OF DEEP MOIST FOR THE WEEKEND TO THE REGION. WILL LEAVE THE CURRENT EXTENDED FCST AS IS WITH SCTD TSTMS ACROSS SRN SXNS THRU SAT AND THEN DRY SUN THRU TUES ALL AREAS AS UPR RIDGING BUILDS WWD INTO THE SE STATES. WILL TAKE A BLEND OF GUIDANCE TEMPS. PRELIMINARY NUMBERS... MEM 073/086 071/090 075 574 MKL 071/084 069/088 071 575 JBR 070/084 067/089 072 772 TUP 072/087 071/088 073 476 .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:29 AM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.